Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 94, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 4, 2012, 3:35 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 3:35 PM EDT (19:35 UTC)
- Expired
- Aug 4, 2012, 4:13 PM EDT
- In force
- 38 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WHUS51 KPHI 041935
SMWPHI
ANZ430-042030-
/O.NEW.KPHI.MA.W.0094.120804T1935Z-120804T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
SLAUGHTER BEACH DE...
INCLUDING WOODLAND BEACH AND STONY POINT...
* UNTIL 430 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 5 NM WEST
OF WOODLAND BEACH...MOVING NORTHEAST AT 15 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
4 NM NORTHWEST OF WOODLAND BEACH BY 345 PM EDT
4 NM SOUTHEAST OF STONY POINT BY 400 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
&&
LAT...LON 3954 7545 3953 7544 3948 7552 3943 7546
3945 7542 3939 7542 3945 7542 3946 7538
3942 7541 3936 7539 3942 7522 3928 7546
3933 7552 3935 7549 3939 7552 3939 7556
3942 7554 3945 7561
TIME...MOT...LOC 1935Z 234DEG 13KT 3936 7556
$$
HEAVENER2 follow-up statements
706
FZUS71 KPHI 042005
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT SAT AUG 4 2012
ANZ430-042030-
/O.CON.KPHI.MA.W.0094.000000T0000Z-120804T2030Z/
405 PM EDT SAT AUG 4 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 430 PM EDT...
FOR THE FOLLOWING AREA...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
INCLUDING WOODLAND BEACH...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
5 NM NORTH OF WOODLAND BEACH...OR ABOUT 4 NM SOUTHEAST OF STONY
POINT...MOVING NORTHEAST AT 15 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
&&
LAT...LON 3943 7546 3936 7539 3932 7545 3933 7547
3931 7548 3934 7551 3935 7549 3939 7552
3939 7556
TIME...MOT...LOC 2005Z 234DEG 13KT 3942 7545
$$
HEAVENER234
FZUS71 KPHI 042013
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SAT AUG 4 2012
ANZ430-042023-
/O.CAN.KPHI.MA.W.0094.000000T0000Z-120804T2030Z/
413 PM EDT SAT AUG 4 2012
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREA WAS...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
INCLUDING WOODLAND BEACH...
THE STORM THAT PROMPTED THE WARNING HAS DISSIPATED.
LAT...LON 3943 7546 3936 7539 3932 7545 3933 7547
3931 7548 3934 7551 3935 7549 3939 7552
3939 7556
TIME...MOT...LOC 2013Z 234DEG 13KT 3944 7542
$$
HEAVENERWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 4, 2:02 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 4, 2:02 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 202 PM EDT SAT AUG 4 2012 .SYNOPSIS... HIGH PRESSURE CENTERED EAST OF THE MID ATLANTIC COAST WILL REMAIN NEARLY STATIONARY THROUGH EARLY SUNDAY...BEFORE MOVING EAST. A COLD FRONT WILL APPROACH THE REGION LATE SUNDAY...THEN CROSS THE AREA SUNDAY NIGHT INTO MONDAY MORNING. THE FRONT MAY STALL NEARBY AS WEAK HIGH PRESSURE BUILDS EAST FROM THE OHIO VALLEY. A COLD FRONT WILL CROSS THE AREA LATE WEDNESDAY. YET ANOTHER COLD FRONT WILL APPROACH THE REGION LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE 12Z RAOBS FROM STERLING, VA AND UPTON, NY INDICATE PLENTY OF INSTABILITY IN PLACE ALONG WITH A RATHER MOIST PROFILE ESPECIALLY IN THE LOWER LEVELS. THERE IS DRIER AIR IN THE MID LEVELS, AND THE OVERALL PROFILES LOOK SIMILAR TO YESTERDAY. SINCE THE STEERING FLOW IS LIGHT ONCE AGAIN, SEA OR BAY BREEZES, TERRAIN AND THE OVERALL SOUTH/SOUTHEAST LOW-LEVEL FLOW SHOULD BE THE MAIN TRIGGERS FOR ANY CONVECTIVE DEVELOPMENT. ISOLATED CONVECTION IS ONGOING ACROSS PARTS OF THE REGION. THE CELLS ARE TENDING TO PULSE UP WITH NEW DEVELOPMENT OCCURRING ON OUTFLOWS. THE OVERALL COVERAGE LOOKS LIMITED, THEREFORE WILL CONTINUE WITH SLIGHT CHC POPS FOR ISOLATED ACTIVITY FOR NOW. THE MORE ORGANIZED CONVECTION IS IN THE HARRISBURG, PA AREA AS OF 18Z AND THIS MAY MOVE INTO BERKS COUNTY. GIVEN THE MAGNITUDE OF THE INSTABILITY AND THE POTENTIAL ONCE AGAIN OF LOCALLY FOCUSED LOW-LEVEL CONVERGENCE, UPDRAFTS WILL BE EFFICIENT HOWEVER THE LIGHT FLOW WILL RESULT IN LOCALIZED DOWNBURSTS AS STORMS PULSE AND COLLAPSE. THE TPHL RADAR IMAGERY HAS BEEN SHOWING THE DOWNBURST/OUTFLOW WINDS WELL IN THE PHILADELPHIA METRO AREA. LOCALLY HEAVY RAIN WILL ALSO OCCUR GIVEN THE PW VALUES AROUND 1.8 INCHES. JUST LIKE YESTERDAY, STORMS WILL BE CAPABLE OF RAPID DEVELOPMENT. AS OF NOW, NO MAJOR CHANGES WERE MADE TO THE HIGHS. THE DEW POINTS HAVE LOWERED A BIT ACROSS SOME AREAS WITH CONTINUED HEATING. HEAT INDICES THOUGH WILL APPROACH 100 DEGREES FOR SOME LOCALES FOR A TIME THIS AFTERNOON. SINCE WE HAVE EXPERIENCED SEVERAL HEAT WAVES THIS SUMMER, WE ARE NOW IN AUGUST AND MET CRITERIA SHOULD NOT BE WIDESPREAD, NO HEAT RELATED HEADLINES ARE ANTICIPATED FOR TODAY BUT IT WILL BE ANOTHER HOT AND HUMID DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... DRY WX OVERNIGHT AS ANY EVE CONVECTION DISSIPATES. THEN ANOTHER WARM AND HUMID NIGHT IS IN STORE. A VERY ROBUST LOW PRESSURE SYSTEM WILL BEGIN ADVANCING EWD ACRS CANADA AND BY DAYBREAK, A CDFNT WILL BE ACRS THE OH VLY. MOST OF THE GUID KEEPS ANY SHOWERS OR TSRA WELL TO THE W THRU THE PD, BUT THERE SOME GUID DOES INDICATE THAT THERE COULD BE LOW POPS TO THE W BY DAYBREAK. FOR NOW, WILL MAINTAIN SCHC. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY AND SUNDAY NIGHT LOOK TO BE THE MOST ACTIVE TIME DURING THE LONG TERM...WITH AN INCREASING ZONAL MID LEVEL FLOW BRINGING FRONTS EVERY COUPLE OF DAYS THROUGH THE END OF NEXT WEEK. THIS WOULD SUPPORT TEMPERATURES NEAR NORMAL FOR MUCH OF THE UPCOMING WEEK. THERE IS SOME INDICATION THAT A WEAK WARM FRONT MAY TRY TO MOVE NORTH THROUGH THE LEHIGH VALLEY...SOUTHERN POCONOS AND NORTHWEST NEW JERSEY EARLY SUNDAY MORNING. THIS WOULD HAVE THE EFFECT OF KEEPING LOW CLOUDS IN A BIT LONGER SUNDAY MORNING IN THESE AREAS THAN FURTHER SOUTH. THERE COULD ALSO BE SOME ELEVATED CONVECTION WITH THE WARM FRONT. AFTER THIS...THE ENTIRE AREA WILL BE IN THE WARM SECTOR AHEAD OF THE SLOW MOVING COLD FRONT. THE MID LEVEL SHORT WAVING APPROACHING FROM THE GREAT LAKES APPEARS TO SLOW SUNDAY AFTERNOON INTO SUNDAY EVENING. THE SLOWER TIMING WOULD SLOW THE TIMING OF THE SURFACE FRONT AS THE BULK OF THE MID LEVEL SUPPORT STARTS TO SHEAR OUT TO THE NORTHEAST. BASED ON THE ABOVE...THE CONVECTIVE COVERAGE WAS SLOWED SUNDAY AFTERNOON COMPARED TO THE PREVIOUS FORECAST. THE BEST COVERAGE WILL OCCUR ACROSS NORTHWEST AREAS IN THE MID TO LATE AFTERNOON...WHILE MUCH OF SOUTHEAST NEW JERSEY AND CENTRAL AND SOUTHERN DELAWARE COULD BE DRY MUCH OF THE DAY. INSTABILITY SHOULD BE AT LEAST MARGINAL... WITH CLOUD COVER HAVING SOME IMPACT IN THE MORNING. WHILE THE POTENTIAL FOR DEEP CONVECTION CERTAINLY EXISTS...THERE IS SOME QUESTION WHICH FORM IT WILL TAKE. MODIFIED MODEL SOUNDINGS SHOW DECENT INSTABILITY (WITH MEAN LAYER CAPE VALUES HIGHEST NORTHWEST OF PHILADELPHIA). DRY MID LEVELS SUGGEST GUSTY WINDS WITH CELLS THAT DEVELOP IN THE AFTERNOON AHEAD OF THE COLD FRONT. WHILE MID LEVEL LAPSE RATES ARE FAIRLY WEAK...THE DECENT MEAN LAYER CAPE VALUES SUGGEST STRONG ENOUGH UPDRAFTS FOR SMALL HAIL. BULK SHEAR DOES NOT INCREASE ACROSS NORTHERN AREAS UNTIL LATE AFTERNOON. BY THAT TIME...THE COMBINATION OF SHEAR AND INSTABILITY COULD LEAD TO ORGANIZE CONVECTION...MOST LIKELY TAKING THE FORM OF SMALL LINE AND BOW SEGMENTS. IN THESE STRUCTURES...GUSTY WINDS WOULD BE MOST LIKELY. 850 MB TEMPERATURES CAN SUPPORT HIGHS IN THE LOWER 90S OUTSIDE OF THE WATER AND THE TERRAIN. CLOUDINESS IN THE MORNING COULD INHIBIT THIS A BIT...AND HIGHS WERE GENERALLY A BLEND OF MOS NUMBERS AND THE PREVIOUS FORECAST. IN ADDITION...HEATING WILL ALLOW WINDS TO MIX DURING THE AFTERNOON AS A LOW LEVEL JET PASSES. WIND GUSTS TO 30 MPH ARE POSSIBLE IN THE AFTERNOON...ESPECIALLY DURING MAXIMUM HEATING. THE BEST CONVECTIVE POTENTIAL COULD END UP BEING SUNDAY EVENING...AS THE COMBINATION OF SHEAR AND REMAINING INSTABILITY SUPPORTS STRUCTURES THAT SUPPORT GUSTY WINDS. IN ADDITION...PRECIPITABLE WATER VALUES OVER 2 INCHES RAISES THE SPECTER OF FLASH FLOODING. THE POTENTIAL IS DETAILED IN THE HYDROLOGY SECTION BELOW. ALL AREAS SHOULD SEE SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AHEAD OF THE SLOW MOVING COLD FRONT. THE AIRMASS CHANGE BEHIND THE FRONT SHOULD AFFECT NORTHWEST AREAS AFTER MIDNIGHT SUNDAY NIGHT...AND STABILITY SHOULD INCREASE AS THE NIGHT GOES ON. FURTHER SOUTHEAST...THE AIRMASS CHANGE PROBABLY WAITS FOR MONDAY MORNING...SO MARGINAL INSTABILITY SUPPORTS THUNDER FOR MUCH OF THE NIGHT. LOWS PROBABLY END UP CLOSER TO THE MOS BLEND AS THE AIRMASS CHANGE IS SLOW AT BEST FOR MUCH OF THE AREA. THERE IS A CONSIDERABLE AMOUNT OF SPREAD IN THE MODEL SUITE CONCERNING THE COLD FRONTAL PASSAGE MONDAY. THE 0000 UTC NAM IS BY ITSELF KEEPING THE FRONT FROM EXITING CENTRAL ZONES (POSSIBLY UNTIL SOMETIME TUESDAY). THIS IS DESPITE THE FACT THAT MOST SHORT TERM MODELS HAVE SIMILAR TIMING ABOVE THE SURFACE. FOR THIS FORECAST... THE 0000 UTC NAM WAS LARGELY IGNORED BECAUSE OF WHAT APPEARS TO BE SLUGGISHNESS WITH THE FRONT. WITH THIS IN MIND...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WAS RETAINED FOR ROUGHLY THE SOUTHERN ONE-HALF TO ONE-THIRD OF THE AREA. FURTHER NORTH...THE AIRMASS SHOULD BE SUFFICIENTLY STABLE TO PRECLUDE CONVECTION. FURTHER SOUTH...THERE IS SOME INDICATION THAT THERE COULD BE ENOUGH INSTABILITY...COMBINED WITH MARGINAL (AND DECREASING) BULK SHEAR FOR POSSIBLE ORGANIZATION MONDAY AFTERNOON. THE AIRMASS WILL BE IN TRANSITION MONDAY...AS THE LOWER PORTION OF THE COLUMN COOLS SLOWLY. BASED ON THIS...HIGHS WERE MAINLY BASED ON THE MOS BLEND. A SLIGHT CHANCE OF SHOWERS WAS RETAINED FOR SOUTHERNMOST AREAS MONDAY NIGHT AS RESIDUAL INSTABILITY WANES. OTHERWISE...MONDAY NIGHT LOOKS DRY. AT THIS POINT...PATCHY FOG AND RADIATIONAL COOLING LOOK UNLIKELY IN THE TRANSITIONING AIRMASS. THE STALLING OR STALLED FRONT COULD ACT AS A FOCUS FOR CONVECTION TUESDAY AFTERNOON...ESPECIALLY SOUTH OF A KILG-KACY LINE. MODIFIED MODEL SOUNDINGS SHOW DECENT MEAN LAYER CAPES...WHICH COULD SUPPORT STRONG UPDRAFTS. SHEAR MAY BE LACKING...BUT A CHANCE OF SHOWERS AND THUNDERSTORMS WAS RETAINED. MID LEVEL TROUGHING APPROACHING FROM THE WESTERN GREAT LAKES COULD PROVIDE ENOUGH COOLING IN THE MID LEVELS TO ALLOW WIDELY SCATTERED CONVECTION TO DEVELOP. THE LIMITING FACTOR HERE COULD BE A FOCUS. THERE IS ENOUGH MODEL SPREAD FOR THE END OF THE WEEK CONCERNING THE EVOLUTION OF THE MID LEVEL PATTERN TO KEEP THE CURRENT FORECAST FOR THAT TIME LARGELY INTACT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A RATHER WARM AND HUMID AIRMASS IS ONCE AGAIN HELPING TO FUEL MAINLY ISOLATED THUNDERSTORMS ACROSS THE REGION. THIS IS EXPECTED TO BE THE CASE THROUGH EARLY THIS EVENING, HOWEVER GIVEN THE LIMITED COVERAGE EXPECTED NO MENTION WAS GENERALLY INCLUDED. THE EXCEPTION IS KILG, KPHL, AND KPNE AS A VCSH WAS CARRIED INTO THE EVENING AS STORMS HAVE BEEN INITIATING AROUND THESE TERMINALS. THE CONVECTION IS TOSSING OUT RAIN COOLED OUTFLOW WINDS, THEREFORE IF THESE NEAR A TERMINAL THEN A WIND SHIFT AND ALSO GUSTINESS CAN OCCUR. WE WILL CONTINUE TO MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED. OTHERWISE, VFR THROUGH THE EVENING WITH A SOUTH OR SOUTHEAST WIND UP TO 10 KNOTS. FOR TONIGHT, ANY CONVECTION IS EXPECTED TO DISSIPATE IN THE EVENING WITH A RATHER SMALL CHANCE OF A SHOWER OR STORM OVERNIGHT MAINLY NORTH AND WEST OF THE KPHL METRO AREA. THE WINDS ARE EXPECTED TO BE LIGHT FROM THE SOUTH. THE MAIN FORECAST CHALLENGE THEM BECOMES THE POTENTIAL FOR STRATUS AND FOG TO REDEVELOP OVERNIGHT. THE LOW LEVELS WILL REMAIN RATHER MOIST AND LOCAL RAINFALL DURING THE DAY WILL HELP TO ENHANCE THIS. THE FLOW ABOVE THE SURFACE IS FORECAST TO INCREASE SOME DURING THE NIGHT, HOWEVER IT IS NOT COMPLETELY CLEAR IF THIS COUNTERACTS ANY STRATUS DEVELOPMENT. BASED ON THE SOUNDINGS, WE DID BRING IN SOME STRATUS AND LIGHT FOG OVERNIGHT AND CARRIED IT UNTIL ABOUT 13Z SUNDAY. IT APPEARS THAT A BETTER CHANCE FOR FOG AND STRATUS IS THE FARTHER NORTH ONE GOES /TOWARD THE KNYC AREA/. DUE TO LOWER CONFIDENCE ON HOW THIS PLAYS OUT, WE DID NOT GO ANY LOWER THAN MVFR AT THIS TIME. FOR SUNDAY, A SOUTHWESTERLY FLOW WILL INCREASE AHEAD OF A COLD FRONT. ANY STRATUS/FOG SHOULD MIX OUT EARLY AS THE PRESSURE GRADIENT TIGHTENS AND ALLOWS THE WINDS TO INCREASE. AS MIXING BECOMES DEEPER, WINDS SHOULD GUST TO AROUND 20 KNOTS FROM LATE MORNING ON. THE AFOREMENTIONED COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS FROM THE GREAT LAKES TO THE OHIO VALLEY. IT APPEARS LITTLE TO NO DEVELOPMENT OCCURS IN OUR AREA PRIOR TO 18Z. THE MAJORITY OF OUR AREA MAY REMAIN DRY DURING THE DAYLIGHT HOURS, WITH KRDG AND KABE HAVING AN INCREASING CHANCE BY LATE AFTERNOON. IF STORMS DO DEVELOP OR ARRIVE DURING THE AFTERNOON, SOME COULD PRODUCE LOCALLY GUSTY WINDS. FOR NOW, HELD OFF ON INCLUDING A MENTION DUE TO A LATER TIMING. OUTLOOK... SUNDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH PATCHY MVFR CONDITIONS WITH THE STORMS. OUTSIDE OF THE SHOWERS AND STORMS...VFR CONDITIONS ARE EXPECTED. MONDAY...VFR CONDITIONS ARE EXPECTED. DEPENDING ON THE POSITION OF A COLD FRONT...SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY SE OF KPHL. TUESDAY...VFR CONDITIONS ARE EXPECTED. SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF KPHL. WEDNESDAY...MAINLY VFR CONDITIONS ARE EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE...MAINLY IN THE AFTERNOON. && .MARINE... HIGH PRESSURE REMAINS OFF THE ATLC COAST AND THINGS ARE RELATIVELY QUIET ON THE AREA WATERS. EXPECT A SE TO S WIND WITH SPEEDS IN THE 10-15 KT RANGE. SCA CONDS ARE NOT EXPECTED THRU THE PD. OUTLOOK... THE TIGHTENING GRADIENT BETWEEN THE EXITING SURFACE HIGH TO THE EAST AND THE APPROACHING COLD FRONT COULD RESULT IN SMALL CRAFT WINDS DEVELOPING AS EARLY AS SUNDAY AFTERNOON. MODEL SOUNDINGS SUGGEST THE BEST TIMING FOR SMALL CRAFT WINDS SHOULD BE LATER SUNDAY AFTERNOON INTO EARLY MONDAY MORNING (2000 UTC SUNDAY THROUGH 0900 UTC MONDAY). MODEL SOUNDINGS SUGGEST THAT 30 TO 35 KNOTS OF WIND WILL BE AVAILABLE AT THE TOP OF THE INVERSION AS A LOW LEVEL JET PASSES SUNDAY EVENING. THIS WOULD SUGGEST A LOW PROBABILITY OF GALE FORCE SOUTH TO SOUTHWEST WIND GUSTS. THE SOUTH TO SOUTHWEST WIND DIRECTION DOES NOT TYPICALLY SUPPORT GALE FORCE GUSTS...ESPECIALLY IN THE SUMMER...SO WIND GUSTS WERE CAPPED AT 30 KNOTS FOR NOW. THE INCREASING SOUTH TO SOUTHWEST FETCH SHOULD ALLOW SEAS TO BUILD TO 5 FEET ON THE OCEAN...ESPECIALLY ACROSS NORTHERN SECTIONS SUNDAY EVENING INTO SUNDAY NIGHT. AT THIS POINT...THIS IS IN LINE WITH THE LATEST WAVEWATCH OUTPUT...WHICH SEEMS REASONABLE GIVEN THE WIND DIRECTION. SINCE THIS IS MAINLY A MID THIRD INTO FOURTH PERIOD EVENT...WE HELD OFF ON THE SMALL CRAFT ADVISORY EARLY THIS MORNING. THERE IS SOME MODEL SPREAD WITH THE TIMING OF THE COLD FRONTAL PASSAGE...BUT MOST MODEL SUPPORT WINDS DROPPING BELOW SMALL CRAFT LEVELS FOR MONDAY. TIMING OF SEAS ON THE OCEAN COULD BE MORE PROBLEMATIC...AS THE SOUTHERLY SWELL TAKES TIME TO SORT ITSELF OUT. IT IS POSSIBLE SEAS COULD REMAIN ABOVE 5 FEET INTO MONDAY MORNING. AFTER THIS...WINDS AND SEAS LOOK TO REMAIN BELOW SMALL CRAFT LEVELS MONDAY NIGHT INTO EARLY WEDNESDAY. THERE IS SOME INDICATION (BASED MAINLY ON MODEL SOUNDINGS) THAT WINDS IN THE SOUTHWEST FLOW COULD GUST TO NEAR SMALL CRAFT LEVELS ON THE OCEAN WEDNESDAY EVENING. && .HYDROLOGY... PRECIPITABLE WATER VALUES REACH 2.25 INCHES SUNDAY AFTERNOON AND EVENING (ESPECIALLY OVER NEW JERSEY...WHICH IS GREATER THAN TWO STANDARD DEVIATIONS ABOVE NORMAL). THIS ALONE RAISES THE THREAT FOR FLASH FLOODING. BASED ON THE MID LEVEL FLOW...THE STORM MOTION SHOULD BE SUFFICIENT TO MITIGATE AT LEAST SOME OF THE FLASH FLOOD THREAT FROM SLOW MOVING STORMS. HOWEVER...TRAINING CELLS COULD BE AN ISSUES...ESPECIALLY IF CELLS WITH VERY HEAVY RAIN DEVELOP AHEAD OF MORE ORGANIZED CONVECTIVE STRUCTURES. ONE VULNERABLE AREA WOULD BE ACROSS A PORTION OF THE DELAWARE VALLEY AND LEHIGH VALLEY...WHERE ONE HOUR FLASH FLOOD VALUES ARE AS LOW AS 1.60 INCHES. THE OTHER...LARGER VULNERABLE AREA WOULD BE NORTH CENTRAL AND NORTHWEST NEW JERSEY. IN THIS AREA...ONE HOUR FLASH FLOOD GUIDANCE NUMBERS ARE GENERALLY BETWEEN 1.50 AND 2.00 INCHES. MORE ORGANIZED CONVECTION WOULD PROBABLY AFFECT THIS AREA FIRST SUNDAY AFTERNOON... SO IT IT PROBABLY THE MOST VULNERABLE FOR FLASH FLOODING. IT IS TOO EARLY FOR FLASH FLOOD HEADLINES...BUT THE THREAT WILL BE OUTLINED IN THE HAZARDOUS WEATHER OUTLOOK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...GORSE SHORT TERM...NIERENBERG LONG TERM...HAYES AVIATION...GORSE/HAYES MARINE...HAYES/NIERENBERG HYDROLOGY...HAYES
Hazardous weather outlook, Aug 4, 10:45 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1045 AM EDT SAT AUG 4 2012 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-051445- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 1045 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-051445- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1045 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES ACROSS SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL SUNDAY AND SUNDAY NIGHT. IN ADDITION...HEAT INDEX VALUES WILL TOP OUT BETWEEN 95 AND 100 DEGREES SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-051445- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1045 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-051445- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1045 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 1:12 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 112 PM EDT SAT AUG 4 2012 NJZ017>019-PAZ068>071-041815- BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA- NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA- 112 PM EDT SAT AUG 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN... DELAWARE...GLOUCESTER...MONTGOMERY AND PHILADELPHIA COUNTIES... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF CAMDEN...MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR PALMYRA AND TACONY AROUND 130 PM...NORTHEAST PHILADELPHIA AND ROCKLEDGE AROUND 145 PM. AND FEASTERVILLE AND BRYN ATHYN AROUND 200 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. LAT...LON 4019 7537 4016 7473 3980 7481 3982 7533 IOVINO
Special weather statement, Aug 4, 1:18 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 PM EDT SAT AUG 4 2012
DEZ001-MDZ008-PAZ067-041815-
CECIL MD-CHESTER PA-NEW CASTLE DE-
118 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF NEWARK...MOVING NORTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR KEMBLESVILLE AND GLEN WESTOVER AROUND
130 PM...LADENBERG AND NORTH STAR AROUND 145 PM...WEST GROVE AND
AVONDALE AROUND 200 PM...AND COCHRANVILLE AND HOMEVILLE AROUND 215
PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3988 7600 3990 7600 3992 7559 3952 7562
3951 7598 3986 7602
IOVINOSpecial weather statement, Aug 4, 2:51 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
251 PM EDT SAT AUG 4 2012
NJZ007-PAZ061-062-068-069-041945-
BUCKS PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-WARREN NJ-
251 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...LEHIGH...MONTGOMERY...
NORTHAMPTON AND WARREN COUNTIES...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICHLANDTOWN...MOVING NORTH AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR SPRINGTOWN AND PLEASANT VALLEY AROUND 300
PM...HELLERTOWN AND FREEMANSBURG AROUND 315 PM...OLD ORCHARD AND
GLENDON AROUND 330 PM...AND PALMER HEIGHTS AND WILSON AROUND 345 PM.
THERE WERE OTHER STRONG THUNDERSTORMS IN THE AREA...AS WELL.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4083 7504 4066 7509 4063 7514 4058 7519
4057 7518 4058 7514 4057 7511 4022 7521
4024 7550 4081 7550 4082 7543 4085 7533
IOVINOSpecial weather statement, Aug 4, 2:53 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT SAT AUG 4 2012
NJZ009-010-012-015-019-PAZ069-042000-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-SOMERSET NJ-
253 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...
HUNTERDON...MERCER...MIDDLESEX AND SOMERSET COUNTIES...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEVITTOWN...MOVING NORTH AT 20 MPH. THE
THUNDERSTORM WILL BE NEAR MORRISVILLE AND TRENTON AROUND 300
PM...EWING AND YARDLEY AROUND 315 PM...LAWRENCEVILLE AND PENNINGTON
AROUND 330 PM...SKILLMAN AND HOPEWELL AROUND 345 PM...AND KENDALL
PARK AND SOUTH BRUNSWICK AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4040 7446 4018 7459 4018 7462 4016 7460
4004 7467 4007 7494 4046 7494
IOVINOLocal storm report, Aug 4, 3:09 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL MOUNT LAUREL 39.93N 74.89W
08/04/2012 E0.25 INCH BURLINGTON NJ PUBLIC
PEA SIZE HAIL REPORTED IN MOUNT LAUREL.
0130 PM TSTM WND DMG CHERRY HILL 39.93N 75.03W
08/04/2012 CAMDEN NJ 911 CALL CENTER
TREES AND WIRES DOWN IN CHERRY HILL.
0130 PM TSTM WND DMG PENNSAUKEN 39.96N 75.06W
08/04/2012 CAMDEN NJ 911 CALL CENTER
TREES AND WIRES DOWN IN PENNSAUKEN.
0135 PM TSTM WND DMG CINNAMINSON 40.00N 74.99W
08/04/2012 BURLINGTON NJ 911 CALL CENTER
WIRES DOWN IN CINNAMINSON.
0140 PM HAIL GLENSIDE 40.10N 75.15W
08/04/2012 E0.50 INCH MONTGOMERY PA PUBLIC
0141 PM TSTM WND DMG MAPLE SHADE 39.95N 74.99W
08/04/2012 BURLINGTON NJ 911 CALL CENTER
WIRES DOWN IN MAPLE SHADE.
&&
EVENT NUMBER PHI1200613 PHI1200609 PHI1200610 PHI1200612 PHI1200608
PHI1200611
KLINEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:26 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 34 min |
| Aug 4, 2:13 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 62 min |
| Aug 4, 2:28 PM EDT | Special Marine Warning | PHI | 62 min | |
| Aug 4, 2:53 PM EDT | Special Weather Statement | PHI | Mercer | 67 min |
| Aug 4, 3:21 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 54 min |
| Aug 4, 3:42 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 63 min |
| Aug 4, 3:47 PM EDT | Small Craft Advisory | PHI | 39 hr | |
| Aug 4, 4:01 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 59 min |
| Aug 4, 5:30 PM EDT | Small Craft Advisory | PHI | 4 hr | |
| Aug 4, 1:12 PM EDT | Special Weather Statement | PHI | Philadelphia | 63 min |
| Aug 4, 1:46 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 44 min |
| Aug 4, 2:51 PM EDT | Special Weather Statement | PHI | Northampton | 54 min |
| Aug 4, 3:55 PM EDT | Special Weather Statement | PHI | Lebanon | 65 min |
| Aug 4, 4:08 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 52 min |
| Aug 4, 4:49 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 56 min |
| Aug 4, 1:18 PM EDT | Special Weather Statement | PHI | New Castle | 57 min |
| Aug 4, 2:43 PM EDT | Areal Flood Advisory | PHI | New Castle | 105 min |
| Aug 4, 3:31 PM EDT | Flash Flood Warning | PHI | New Castle | 57 min |
| Aug 4, 3:31 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 28 min |
| Aug 4, 5:07 PM EDT | Special Weather Statement | PHI | Kent | 53 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.